Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 3:28 PM CDT for 7 counties in Wisconsin. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 2, 2015, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Brown County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 55 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:49 PM CDT | HAIL 1 | Bancroft, WI | ESTIMATED 40MPH WINDS |
| Aug 2, 3:56 PM CDT | HAIL 0.5 | Seymour, WI | PEA TO DIME SIZE HAIL AND HEAVY RAIN. |
| Aug 2, 4:01 PM CDT | HAIL 1 | King, WI | ESTIMATED 50MPH WIND GUSTS. |
| Aug 2, 4:07 PM CDT | TSTM WND DMG | Wild Rose, WI | COUPLE OF MEDIUM SIZE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS53 KGRB 022028
SVRGRB
WIC009-087-097-115-135-137-139-022130-
/O.NEW.KGRB.SV.W.0043.150802T2028Z-150802T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...
WAUPACA COUNTY IN NORTHEASTERN WISCONSIN...
NORTHERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
BROWN COUNTY IN NORTHEASTERN WISCONSIN...
SOUTHEASTERN SHAWANO COUNTY IN NORTHEASTERN WISCONSIN...
OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN...
SOUTHEASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
* UNTIL 430 PM CDT
* AT 327 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CLINTONVILLE TO NEAR AMHERST TO
NEAR NEW ROME...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHAIN O' LAKES-KING AROUND 335 PM CDT.
WAUPACA AND CLINTONVILLE AROUND 340 PM CDT.
PLAINFIELD AROUND 345 PM CDT.
NEW LONDON AROUND 355 PM CDT.
BLACK CREEK AROUND 400 PM CDT.
APPLETON AND MENASHA AROUND 415 PM CDT.
GREEN BAY...KAUKAUNA...LITTLE CHUTE...KIMBERLY...DARBOY AND LAKE
POYGAN AROUND 420 PM CDT.
BELLEVUE TOWN AROUND 425 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOLLAND...GREENVILLE...METZ...NORTHPORT...MANAWA...BOOM BAY...CHICAGO
CORNERS...RIVERMOOR...DE PERE AND HORTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 8960 4425 8960 4425 8972 4430 8973
4447 8932 4469 8898 4458 8803 4454 8797
4457 8790 4455 8777 4425 8796 4424 8840
4410 8841 4405 8855
TIME...MOT...LOC 2027Z 281DEG 48KT 4461 8902 4446 8923 4421 8981
HAIL...1.00IN
WIND...70MPH
$$
RDM4 follow-up statements
267
WWUS53 KGRB 022047
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
347 PM CDT SUN AUG 2 2015
WIC009-087-097-115-135-137-139-022130-
/O.CON.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
WINNEBAGO WI-WAUPACA WI-WAUSHARA WI-BROWN WI-SHAWANO WI-OUTAGAMIE WI-
PORTAGE WI-
347 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN WINNEBAGO...WAUPACA...NORTHERN WAUSHARA...BROWN...
SOUTHEASTERN SHAWANO...OUTAGAMIE AND SOUTHEASTERN PORTAGE COUNTIES...
AT 347 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PULASKI TO 5 MILES NORTH OF BLACK
CREEK TO 10 MILES SOUTHWEST OF CLINTONVILLE TO NEAR HARTMAN CREEK
STATE PARK TO NEAR PLAINFIELD...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
BLACK CREEK AROUND 350 PM CDT.
WAUPACA AROUND 400 PM CDT.
GREEN BAY AND NEW LONDON AROUND 405 PM CDT.
BELLEVUE TOWN AROUND 415 PM CDT.
FREMONT AND LAKE POYGAN AROUND 420 PM CDT.
APPLETON AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOLLAND...GREENVILLE...METZ...NORTHPORT...MANAWA...BOOM BAY...CHICAGO
CORNERS...RIVERMOOR...DE PERE AND HORTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4416 8960 4425 8960 4425 8972 4430 8973
4447 8932 4469 8898 4458 8803 4454 8797
4457 8790 4455 8777 4425 8796 4424 8840
4410 8841 4405 8855
TIME...MOT...LOC 2047Z 292DEG 28KT 4455 8827 4456 8844 4450 8890 4429
8920 4423 8954
HAIL...1.75IN
WIND...70MPH
$$
RDM378
WWUS53 KGRB 022057
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT SUN AUG 2 2015
WIC115-022106-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
SHAWANO WI-
357 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWANO COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4416 8960 4428 8949 4434 8939 4438 8930
4446 8915 4458 8886 4458 8803 4454 8797
4457 8790 4455 8777 4425 8796 4424 8840
4410 8841 4405 8855
TIME...MOT...LOC 2056Z 281DEG 48KT 4453 8813 4454 8830 4448 8876 4427
8906 4421 8940
$$
WIC009-087-097-135-137-139-022130-
/O.CON.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
WINNEBAGO WI-WAUPACA WI-WAUSHARA WI-BROWN WI-OUTAGAMIE WI-PORTAGE WI-
357 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN WINNEBAGO...WAUPACA...NORTHERN WAUSHARA...BROWN...
OUTAGAMIE AND SOUTHEASTERN PORTAGE COUNTIES...
AT 356 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF GREEN BAY TO 8 MILES NORTHEAST OF
BLACK CREEK TO 7 MILES NORTH OF NEW LONDON TO NEAR WAUPACA TO NEAR
PLAINFIELD...MOVING EAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GREEN BAY AROUND 400 PM CDT.
BLACK CREEK AND BELLEVUE TOWN AROUND 415 PM CDT.
KAUKAUNA AND LAKE POYGAN AROUND 425 PM CDT.
APPLETON...MENASHA AND DARBOY AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOLLAND...GREENVILLE...METZ...NORTHPORT...MANAWA...BOOM BAY...CHICAGO
CORNERS...RIVERMOOR...DE PERE AND HORTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4416 8960 4428 8949 4434 8939 4438 8930
4446 8915 4458 8886 4458 8803 4454 8797
4457 8790 4455 8777 4425 8796 4424 8840
4410 8841 4405 8855
TIME...MOT...LOC 2056Z 281DEG 48KT 4453 8813 4454 8830 4448 8876 4427
8906 4421 8940
HAIL...1.75IN
WIND...60MPH
$$
RDM002
WWUS53 KGRB 022120
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT SUN AUG 2 2015
WIC097-022130-
/O.CAN.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
PORTAGE WI-
420 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4416 8960 4424 8932 4424 8923 4429 8922
4437 8900 4439 8879 4458 8804 4458 8803
4457 8804 4457 8790 4455 8777 4425 8796
4424 8840 4410 8841 4405 8854
TIME...MOT...LOC 2120Z 281DEG 48KT 4447 8770 4448 8787 4442 8833 4421
8863 4415 8897
$$
WIC009-087-135-137-139-022130-
/O.CON.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
WINNEBAGO WI-WAUPACA WI-WAUSHARA WI-BROWN WI-OUTAGAMIE WI-
420 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN WINNEBAGO...SOUTHERN WAUPACA...NORTHERN WAUSHARA...BROWN
AND OUTAGAMIE COUNTIES...
AT 420 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LUXEMBURG TO NEAR BELLEVUE TOWN TO NEAR BLACK
CREEK TO 10 MILES WEST OF MENASHA TO NEAR LAKE POYGAN...MOVING EAST
AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
APPLETON AND DARBOY AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOLLAND...GREENVILLE...METZ...BOOM BAY...CHICAGO CORNERS...
RIVERMOOR...DE PERE...HORTONVILLE...ONEIDA AND WRIGHTSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4416 8960 4424 8932 4424 8923 4429 8922
4437 8900 4439 8879 4458 8804 4458 8803
4457 8804 4457 8790 4455 8777 4425 8796
4424 8840 4410 8841 4405 8854
TIME...MOT...LOC 2120Z 281DEG 48KT 4447 8770 4448 8787 4442 8833 4421
8863 4415 8897
HAIL...1.75IN
WIND...60MPH
$$
RDM680
WWUS53 KGRB 022130 RRA
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CDT SUN AUG 2 2015
WIC009-087-135-137-139-022140-
/O.EXP.KGRB.SV.W.0043.000000T0000Z-150802T2130Z/
WINNEBAGO WI-WAUPACA WI-WAUSHARA WI-BROWN WI-OUTAGAMIE WI-
430 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINNEBAGO...SOUTHERN
WAUPACA...NORTHERN WAUSHARA...BROWN AND OUTAGAMIE COUNTIES HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENEND OR MOVED OUT OF
THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4416 8960 4424 8932 4424 8923 4429 8922
4437 8900 4439 8879 4458 8804 4458 8803
4457 8804 4457 8790 4455 8777 4425 8796
4424 8840 4410 8841 4405 8854
TIME...MOT...LOC 2127Z 281DEG 48KT 4447 8770 4448 8787 4442 8833 4421
8863 4415 8897
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:43 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 2, 12:43 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1243 PM CDT SUN AUG 2 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 254 AM CDT SUN AUG 2 2015 AN AREA OF THUNDERSTORMS THAT FORMED ALONG AN AREA OF 1 TO 3 KM MOISTURE CONVERGENCE WILL CONTINUE TO TRACK EAST THROUGH THE EARLY MORNING HOURS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A SHORTWAVE AND SEEN ON WATER VAPOR IMAGERY OVER NORTHERN MINNESOTA...WILL TRACK THROUGH THE NORTHERN CWA LATER THIS MORNING. THE MAIN SHORTWAVE TROUGH WILL THEN TRACK THROUGH LATER THIS AFTERNOON AND INTO THIS EVENING...COINCIDENT WITH A SURFACE COLD FRONT. THESE FEATURES WILL BRING SEVERAL OPPORTUNITIES FOR PRECIPITATION ACROSS NORTHEAST WISCONSIN THROUGH TONIGHT. EXACT PLACEMENT AND TIMING OF THESE ROUNDS IS HIGHLY PROBLEMATIC...HOWEVER THE HI-RES MODEL RUNS DO OFFER SOME GUIDANCE IN THIS REGARD AS THEY HAVE A GOOD HANDLE ON CURRENT ACTIVITY TRACKING THROUGH THE AREA. ONCE THE MAIN SHORTWAVE TRACKS OFF TO THE NORTH THIS MORNING THERE IS A BREAK IN THE ACTIVITY LATER THIS MORNING AND INTO THE EARLY AFTERNOON BEFORE THE MAIN SHORTWAVE AND COLD FRONT ARRIVE. THEREFORE WILL MODEL THE POPS AFTER THESE RUNS AND ADJUST AS NECESSARY AS THE DAY GOES ON. ANY CONVECTION THAT DOES FIRE STANDS A CHANCE AT BEING SEVERE AS MUCAPES SOAR TO 2000 TO 4000 J/KG THIS AFTERNOON WITH 0-6 KM BULK SHEAR VALUES OF 40 TO 50 KNOTS...SUGGESTING LARGE HAIL AND DAMAGING WINDS COULD BE A THREAT. CLOSER INSPECTION OF LOW LEVEL HODOGRAPHS SHOW SIGNIFICANT WIND SHEAR...WHICH MEANS TORNADOES ARE ALSO POSSIBLE FOR ANY SURFACE BASED STORMS. THESE FACTORS HAVE LED TO AN UPGRADE OF THE SOUTHERN CWA TO THE ENHANCED RISK FOR SEVERE WEATHER PER THE SPC DAY 1 OUTLOOK...WHICH LOOKS REASONABLE GIVEN THE FACTORS IN PLAY THIS AFTERNOON WITH BETTER CAPE AND SHEAR ACROSS THAT PORTION OF THE CWA. ALTHOUGH THE MAIN CONVECTIVE MODE APPEARS TO BE AN MCS...SUPERCELLS ARE POSSIBLE THIS AFTERNOON BEFORE FORMING INTO A LARGE MCS. DESPITE THE ABUNDANT CHANCES FOR RAIN...HIGH TEMPERATURES TODAY COULD GET TO 90 DEGREES ACROSS THE FAR SOUTHERN CWA AS 850 MB TEMPERATURES SOAR TO AROUND 20 DEGREES CELSIUS. ANY BREAK IN THIS ACTIVITY AND TEMPERATURES THIS AFTERNOON WILL SOAR. FURTHER NORTH THERE APPEARS LESS OPPORTUNITY FOR AN APPRECIABLE BREAK IN THE ACTION. THIS WHEN COMBINED WITH LOWER 850 MB TEMPERATURES IN THE MIDDLE TEENS SHOULD LIMIT HIGHS TO AROUND 80 DEGREES. HIGHS TODAY COULD GO EITHER WAY GIVEN THE MANY COMPLICATING FACTORS IN PLAY...WITH BREAKS IN THE ACTIVITY LEADING TO HIGHER TEMPS AND MORE CLOUD COVER AND ACTIVITY LEADING TO LOWER HIGH TEMPERATURES. TEMPERATURES WILL BE MUCH COOLER ON MONDAY BEHIND THE COLD FRONT...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS FAR NORTH CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 70S ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. SOME SHOWERS ARE POSSIBLE ACROSS THE NORTH ON MONDAY...AS A SHORTWAVE AIDS IN THE DEVELOPMENT OF INSTABILITY SHOWERS. CHANCES FOR THIS LOOK FAIRLY LOW HOWEVER...WITH POPS IN THE SLIGHT CHANCE CATEGORY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 254 AM CDT SUN AUG 2 2015 THE UPPER AIR PATTERN CONSISTING OF RIDGING OVER THE ROCKIES AND AN UPPER LOW FROM HUDSON BAY TO THE GREAT LAKES WILL SLOWLY TRANSLATE EAST DURING THE UPCOMING WORK WEEK. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE THROUGH 00Z FRI BEFORE DIVERGING. THE ECMWF CONTINUES TO BETTER ALIGN WITH THE ENSEMBLE MEANS...AND WILL GIVE MORE WEIGHT TO ITS SOLUTION. MONDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE SHOWING A DEEPER TROUGH OVER THE GREAT LAKES THAN PREVIOUSLY ADVERTISED DURING THIS PERIOD. THE CYCLONIC FLOW ALOFT WILL BRING PERIODS OF CLOUDS OVERHEAD...WITH SOME ENHANCEMENT DURING DAYTIME HEATING TUESDAY AFTERNOON. PROGGED SOUNDINGS CONTINUE TO LOOK CAPPED DURING THIS STRETCH...BUT BOTH THE ECMWF AND GFS PRODUCE LIGHT QPF ACROSS FAR NORTHERN WISCONSIN. WILL KEEP THE SMALL CHANCE TUESDAY AFTERNOON IN THIS AREA...BUT IT WOULD NOT BE SURPRISING TO SEE SPOTTY SHOWERS OCCUR MONDAY OR TUESDAY NIGHTS. HIGHS ON TUESDAY WILL FALL BACK INTO THE UPPER 60S NORTH TO MID 70S SOUTH. REST OF THE FORECAST...THE UPPER LOW BEGINS TO LIFT OFF INTO QUEBEC ON WEDNESDAY LEADING TO A REBOUND OF MID-LEVEL HEIGHTS. BUT MODELS ADVERTISE WEAK SHORTWAVE IMPULSES DIVING SOUTHEAST ACROSS THE NORTHERN MISSISSIPPI VALLEY TO THE SOUTHERN GREAT LAKES WEDNESDAY AND THURSDAY. THE GFS IS MOST AGGRESSIVE BRINGING LOW PRESSURE INTO THE SOUTHERN GREAT LAKES ON THURSDAY...BUT THIS LOOKS TO BE A BYPRODUCT OF CONVECTIVE FEEDBACK. WITH THE FRONT WELL SOUTH OF THE REGION...THINK PRECIP CHANCES ARE TOO LOW TO MENTION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HIGH PRESSURE LOOKS TO BUILD INTO THE REGION FRIDAY AND SATURDAY...POTENTIALLY PROLONGING THE DRY CONDITIONS. PERHAPS THE NEXT CHANCE OF PRECIP COULD OCCUR BY THE END OF NEXT WEEKEND. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1243 PM CDT SUN AUG 2 2015 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS WISCONSIN. THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. VFR CONDITIONS EXPECTED OTHERWISE. SKIES SHOULD CLEAR OVERNIGHT AND REMAIN MOSTLY CLEAR THROUGH 15Z MONDAY. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND CLOUDS BETWEEN 3000 AND 4000 FEET MONDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Aug 2, 3:04 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 AM CDT SUN AUG 2 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030815- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 304 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN. DAMAGING WINDS OF 60 TO 70 MPH ALONG WITH LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-030815- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS SOUTH OF STURGEON BAY AND OCONTO...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF STURGEON BAY AND OCONTO. DAMAGING WINDS OF 50 TO 60 KNOTS ALONG WITH LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KURIMSKI/MPC
In the hours before
Local storm report, Aug 2, 2:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL SHAWANO 44.78N 88.59W
08/02/2015 E0.50 INCH SHAWANO WI TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
&&
MGLocal storm report, Aug 2, 2:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HEAVY RAIN ABRAMS 44.78N 88.06W
08/02/2015 E1.75 INCH OCONTO WI BROADCAST MEDIA
ESTIMATED GOLF BALF SIZE HAIL BASED ON PHOTO RELAYED BY
NBC26. TIME ESTIMATED BASED ON RADAR.
&&
AALocal storm report, Aug 2, 3:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SE SHAWANO 44.76N 88.56W
08/02/2015 E0.88 INCH SHAWANO WI CO-OP OBSERVER
NICKEL SIZE HAIL AND HEAVY RAIN.
&&
MGLocal storm report, Aug 2, 3:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SHAWANO 44.78N 88.59W
08/02/2015 M1.75 INCH SHAWANO WI TRAINED SPOTTER
AT SHAWANO HIGH SCHOOL.
&&
AALocal storm report, Aug 2, 3:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM NON-TSTM WND GST 5 W STEVENS POINT 44.51N 89.66W
08/02/2015 M71 MPH PORTAGE WI AMATEUR RADIO
RELAYED VIA INTERNET REPORTING SYSTEM. MEASURED WITH
HANDHELD ANEMOMETER
&&
LUCHSLocal storm report, Aug 2, 3:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM NON-TSTM WND GST 5 W STEVENS POINT 44.51N 89.66W
08/02/2015 M71 MPH PORTAGE WI AMATEUR RADIO
CORRECTION TO EARLIER LSR FOR PROPER TIME. HAM OPERATOR
MEASURED WITH HANDHELD ANEMOMETER
&&
LUCHSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:16 AM CDT | Special Weather Statement | GRB | Lincoln | 44 min |
| Aug 2, 12:21 AM CDT | Special Weather Statement | GRB | Lincoln | 39 min |
| Aug 2, 12:40 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| Aug 2, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 47 min |
| Aug 2, 1:59 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Aug 2, 2:17 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 43 min |
| Aug 2, 3:02 AM CDT | Special Weather Statement | GRB | Menominee | 43 min |
| Aug 2, 6:22 AM CDT | Special Weather Statement | GRB | Florence | 38 min |
| Aug 2, 6:38 AM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 2, 6:46 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 29 min |
| Aug 2, 7:12 AM CDT | Special Weather Statement | GRB | Vilas | 48 min |
| Aug 2, 7:39 AM CDT | Special Weather Statement | GRB | Forest, Oneida | 51 min |
| Aug 2, 8:07 AM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| Aug 2, 9:06 AM CDT | Special Weather Statement | GRB | Shawano | 24 min |
| Aug 2, 9:29 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 46 min |
| Aug 2, 9:35 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Shawano | 40 min |
| Aug 2, 9:48 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 27 min |
| Aug 2, 10:18 AM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Aug 2, 10:27 AM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Aug 2, 10:57 AM CDT | Special Weather Statement | GRB | Florence, Forest | 48 min |
| Aug 2, 11:10 AM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Aug 2, 11:23 AM CDT | Special Marine Warning | GRB | 22 min | |
| Aug 2, 11:29 AM CDT | Special Weather Statement | GRB | Door | 46 min |
| Aug 2, 11:36 AM CDT | Special Weather Statement | GRB | Langlade | 39 min |
| Aug 2, 11:43 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 47 min |
| Aug 2, 12:02 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida | 28 min |
| Aug 2, 12:21 PM CDT | Special Weather Statement | GRB | Door | 39 min |
| Aug 2, 12:38 PM CDT | Special Weather Statement | GRB | Florence, Forest | 37 min |
| Aug 2, 1:05 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Aug 2, 1:28 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 32 min |
| Aug 2, 1:38 PM CDT | Special Marine Warning | GRB | 67 min | |
| Aug 2, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Door | 36 min |
| Aug 2, 1:58 PM CDT | Special Weather Statement | GRB | Lincoln | 47 min |
| Aug 2, 2:11 PM CDT | Special Marine Warning | GRB | 34 min | |
| Aug 2, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Door, Oconto | 44 min |
| Aug 2, 2:27 PM CDT | Special Weather Statement | GRB | Portage | 33 min |
| Aug 2, 2:32 PM CDT | Special Marine Warning | GRB | 28 min | |
| Aug 2, 2:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 27 min |
| Aug 2, 2:43 PM CDT | Special Marine Warning | GRB | 32 min | |
| Aug 2, 3:00 PM CDT | Special Marine Warning | GRB | 45 min | |
| Aug 2, 3:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 58 min |
| Aug 2, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 27 min |
| Aug 2, 3:05 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 25 min |
| Aug 2, 3:35 PM CDT | Special Marine Warning | GRB | 40 min | |
| Aug 2, 3:38 PM CDT | Special Marine Warning | GRB | 37 min | |
| Aug 2, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto | 46 min |
| Aug 2, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 59 min |
| Aug 2, 4:13 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 32 min |
| Aug 2, 4:14 PM CDT | Special Marine Warning | GRB | 46 min | |
| Aug 2, 4:15 PM CDT | Special Marine Warning | GRB | 30 min | |
| Aug 2, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 42 min |
| Aug 2, 4:39 PM CDT | Special Weather Statement | GRB | Winnebago | 51 min |
| Aug 2, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 25 min |
| Aug 2, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 14 min |
| Aug 2, 4:52 PM CDT | Special Marine Warning | GRB | 38 min | |
| Aug 2, 5:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 26 min |
| Aug 2, 5:22 PM CDT | Special Marine Warning | GRB | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.